Alert archive / Ohio / Special Weather Statements in 2019
Special Weather Statement, NWS Cleveland, OH
NWS Cleveland, OH issued this special weather statement at Aug 7, 2019, 5:11 PM EDT for Mahoning County, Ohio. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2019, 5:11 PM EDT (21:11 UTC)
- Expired
- Aug 7, 2019, 6:00 PM EDT
- In force
- 49 min
- Issued by
- NWS Cleveland, OH
County Mahoning County, OH
The radar
The Pittsburgh radar (KPBZ), 79 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 9.2 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 43 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 686 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
535
WWUS81 KCLE 072111
SPSCLE
Special Weather Statement
National Weather Service Cleveland OH
511 PM EDT Wed Aug 7 2019
OHZ033-072200-
Mahoning-
511 PM EDT Wed Aug 7 2019
...A STRONG THUNDERSTORM WILL AFFECT MAHONING COUNTY...
At 511 PM EDT, a strong thunderstorm was located 7 miles north of
Sebring, or 11 miles northwest of Salem, moving east at 15 mph.
Winds in excess of 30 mph and penny size hail are possible with this
storm.
Locations impacted include...
Youngstown, Boardman, Canfield, Austintown, Poland, Ellsworth, Craig
Beach, Berlin Center, Greenford, North Jackson and Mineral Ridge.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4098 8102 4099 8102 4099 8100 4113 8100
4113 8062 4090 8061
TIME...MOT...LOC 2111Z 267DEG 14KT 4103 8098
$$
SefcovicWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Aug 7, 4:22 PM EDT, 49 minutes earlier.
Area forecast discussion, Aug 7, 4:22 PM EDT, 49 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 422 PM EDT Wed Aug 7 2019 .SYNOPSIS... A weak cold front will continue to move east this evening. Another, stronger cold front will move southeast through the area on Thursday. High pressure will build in on Friday and through the weekend. && .NEAR TERM /THROUGH THURSDAY/... Upper level trough will slowly progress east today. Slow moving cold front will continue to move southeast this evening along with scattered thunderstorms out ahead of it. Current radar shows scattered, disorganized thunderstorms from southeast Crawford County to Knox County. Most CAMs have this activity exiting our forecast area by 00Z this evening. This will give way to mostly clear skies tonight with lows dipping down generally in the low to mid 60s. Another upper level trough is expected to dig down into the Great Lakes region with a second, stronger cold front moving southeast through the region Thursday afternoon. Thunderstorms are expected to develop ahead of this cold front in an environment that will be conducive for severe weather. MUCAPE expected to be around 1500 to 2500 J/kg collocated with 30 to 40 knots of 0-6km wind shear. Primary hazard threat is expected to be damaging winds with a decent low level jet of 25 to 35 knots. Greatest thunderstorm coverage expected to be east of a line from Erie, PA to Mount Vernon and should exit our forecast area by 00z Thursday evening. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/... An upper trough will remain over the eastern CONUS and allow for northwest flow to persist over the region. Sinking air over the region will allow for high pressure over the Ohio Valley, extending north into our forecast area, which will keep the forecast dry. Cooler air will spill into the region from the north and will keep temperatures near to slightly below seasonal averages. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... High pressure remains over the area on Sunday and will allow for another dry day with seasonable temperatures. A shortwave will move through the flow aloft and kick out the upper trough anchored over the eastern CONUS on Monday. This will allow for a cold front to move through the region and bring a chance for showers and thunderstorms. The middle of the week appears unsettled with several waves moving through the region. Have scattered PoP chances from Monday onward and temperatures near to slightly below normal through the middle of the week. && .AVIATION /18Z Wednesday THROUGH Monday/... Slow moving cold front has stalled out this afternoon through central Lake Erie and to western central Ohio. Scattered showers and thunderstorms are expected to develop this afternoon, particularly east of this front. YNG, CAK, and ERI have the likeliest chance of observing thunderstorms and thus diminishing conditions with them. As the front moves southeast, VFR conditions will overtake the area through the overnight hours. Another cold front will move east through the area on Thursday, with storms likely initiating Thursday afternoon. Storm coverage will likely be scattered towards the end of the TAF period and there certainly wasn't enough confidence to add them to any TAFs at this point. IFR conditions likely with any thunderstorms that pass over a TAF site this afternoon and tomorrow afternoon. OUTLOOK...Non-VFR possible in thunderstorms Thursday and Thursday night. && .MARINE... Light and variable conditions over the lake this afternoon will begin increasing from the southwest as a cold front approaches from the west. Southwest flow will continue on Thursday and waves will build over the lake to 3 feet. The front will cross the basin late in the day and allow for winds to shift to the northwest across the lake, bringing a brief window of near SCA conditions, especially in the eastern basin. Cool air begins spilling over the region on Friday and Saturday and may allow for some waterspouts to develop on warm Lake Erie. West winds will persist through the end of the week, but high pressure will build in this weekend and lighten the flow on the lake. The pattern appears unsettled for next week. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Saunders NEAR TERM...Saunders SHORT TERM...Sefcovic LONG TERM...Sefcovic AVIATION...Saunders MARINE...Sefcovic
Hazardous weather outlook, Aug 7, 5:35 AM EDT, 11 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 535 AM EDT Wed Aug 7 2019 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-080945- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull- Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow- Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie- 535 AM EDT Wed Aug 7 2019 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A cold front will pass across the lake on Thursday. Thunderstorms will develop along and ahead of the front. There is a slight chance that some storms will approach severe limits with large hail and strong winds the most likely threat. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. LEZ061-142>149-162>169-080945- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 535 AM EDT Wed Aug 7 2019 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A cold front will pass through the area Thursday. There is a slight chance for severe weather as thunderstorms develop along and ahead of the front. Large hail and damaging winds are the most likely threat. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Aug 7, 11:56 AM EDT, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1156 AM EDT WED AUG 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1154 AM HEAVY RAIN 1 WSW WILLOWICK 41.62N 81.49W
08/07/2019 M2.50 INCH CUYAHOGA OH TRAINED SPOTTER
RAINFALL SINCE 10:30AM.
&&Local storm report, Aug 7, 1:36 PM EDT, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
136 PM EDT WED AUG 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TORNADO 1 S NORWALK 41.22N 82.61W
08/06/2019 HURON OH NWS STORM SURVEY
AN EF1 TORNADO BRIEFLY TOUCHED DOWN IN HURON
COUNTY ON TUESDAY EVENING APPROXIMATELY 1.5
MILES SOUTH OF DOWNTOWN NORWALK. THE TORNADO
STARTED NEAR US20 APPROXIMATELY 0.5 MILES
WEST OF US250. THE STORM MOVED NORTHEAST
WITH A TRACK LENGTH OF 1.5 MILES BEFORE
ENDING NEAR VETERANS MEMORIAL LAKE PARK. THE
DAMAGE WAS CONFINED TO MULTIPLE LARGE TREES.
&&
SWSpecial weather statement, Aug 7, 3:12 PM EDT, 1 hour 59 minutes before
Special Weather Statement National Weather Service Cleveland OH 312 PM EDT Wed Aug 7 2019 OHZ047-071945- Knox- 312 PM EDT Wed Aug 7 2019 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN KNOX COUNTY... At 311 PM EDT, a strong thunderstorm was located 7 miles southeast of Danville, or 14 miles east of Mount Vernon, moving east at 25 mph. Wind gusts up to 50 mph and half inch hail are possible with this storm. Locations impacted include... Danville. If outdoors, consider seeking shelter inside a building. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 4033 8240 4046 8231 4045 8218 4027 8219 TIME...MOT...LOC 1911Z 282DEG 22KT 4035 8220 Saunders
Special weather statement, Aug 7, 3:37 PM EDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Cleveland OH
337 PM EDT Wed Aug 7 2019
OHZ021>023-033-072015-
Summit-Portage-Mahoning-Trumbull-
337 PM EDT Wed Aug 7 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN TRUMBULL...
PORTAGE...NORTHWESTERN MAHONING AND SOUTHEASTERN SUMMIT COUNTIES...
At 337 PM EDT, a strong thunderstorm was located near Ravenna, moving
east at 15 mph.
Wind gusts up to 50 mph and half inch hail are possible with this
storm.
Locations impacted include...
Akron, Warren, Ravenna, Cuyahoga Falls, Kent, Tallmadge, Streetsboro,
Newton Falls, Mogadore, Lordstown, Garrettsville, Leavittsburg, Stow,
Brimfield, Fairlawn, Randolph, Munroe Falls, Lakemore, Atwater and
Edinburg.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4099 8149 4112 8161 4127 8118 4138 8077
4098 8082
TIME...MOT...LOC 1937Z 264DEG 12KT 4120 8119
SaundersSpecial weather statement, Aug 7, 4:46 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Cleveland OH
446 PM EDT Wed Aug 7 2019
OHZ020>022-031-072130-
Summit-Portage-Medina-Wayne-
446 PM EDT Wed Aug 7 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN PORTAGE...
SOUTHEASTERN MEDINA...SUMMIT AND NORTHEASTERN WAYNE COUNTIES...
At 445 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 8 miles southeast of Ravenna to Copley
to Rittman. Movement was east at 15 mph.
Winds in excess of 30 mph and penny size hail are possible with these
storms.
Locations impacted include...
Akron, Ravenna, Cuyahoga Falls, Kent, Barberton, Green, Hudson,
Wadsworth, Tallmadge, Streetsboro, Rittman, Mogadore, Doylestown,
Stow, Norton, Brimfield, Fairlawn, Randolph, Munroe Falls and
Richfield.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4092 8189 4120 8170 4124 8139 4114 8139
4118 8100 4099 8100 4099 8142 4091 8165
TIME...MOT...LOC 2045Z 269DEG 15KT 4106 8114 4114 8166 4099 8177
SefcovicSpecial weather statement, Aug 7, 5:11 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
511 PM EDT Wed Aug 7 2019
OHZ033-072200-
Mahoning-
511 PM EDT Wed Aug 7 2019
...A STRONG THUNDERSTORM WILL AFFECT MAHONING COUNTY...
At 511 PM EDT, a strong thunderstorm was located 7 miles north of
Sebring, or 11 miles northwest of Salem, moving east at 15 mph.
Winds in excess of 30 mph and penny size hail are possible with this
storm.
Locations impacted include...
Youngstown, Boardman, Canfield, Austintown, Poland, Ellsworth, Craig
Beach, Berlin Center, Greenford, North Jackson and Mineral Ridge.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4098 8102 4099 8102 4099 8100 4113 8100
4113 8062 4090 8061
TIME...MOT...LOC 2111Z 267DEG 14KT 4103 8098
SefcovicThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 9:08 AM EDT | Special Marine Warning | CLE | 57 min | |
| Aug 7, 10:01 AM EDT | Special Marine Warning | CLE | 89 min | |
| Aug 7, 10:53 AM EDT | Special Marine Warning | CLE | 82 min | |
| Aug 7, 11:38 AM EDT | Areal Flood Advisory | CLE | Lake | 3 hr |
| Aug 7, 1:04 PM EDT | Special Marine Warning | CLE | 102 min | |
| Aug 7, 3:12 PM EDT | Special Weather Statement | CLE | Knox | 33 min |
| Aug 7, 3:37 PM EDT | Special Weather Statement | CLE | Portage, Summit | 38 min |
| Aug 7, 3:46 PM EDT | Severe Thunderstorm Warning | CLE | Portage, Summit, Trumbull | 44 min |
| Aug 7, 4:46 PM EDT | Special Weather Statement | CLE | Summit | 44 min |
| Aug 7, 5:08 PM EDT | Areal Flood Advisory | CLE | Portage, Summit | 91 min |
| Aug 7, 6:19 PM EDT | Special Weather Statement | CLE | Stark | 41 min |
| Aug 7, 6:47 PM EDT | Areal Flood Advisory | CLE | Stark | 3 hr |
| Aug 7, 7:08 PM EDT | Special Weather Statement | CLE | Stark | 37 min |
| Aug 7, 7:23 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 35 min |
Nearby
Special Weather Statements in Ohio, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.